Deadly Medication Error Results in Patient Death at a Hospital in Oregon

Comments (0)

A hospital is acknowledging that it gave a woman the wrong medication, which resulted in her death. 

Earlier this month, a woman visited the emergency room St. Charles Health System in Oregon to ask about medication dosage questions because she had recently had brain surgery. While at the emergency room, she was supposed to be given an anti-seizure medication. Instead, she was given a paralyzing agent called rocuronium. It's often given to patients in the operating room when they are attached to a ventilator.  

After taking the drug, she stopped breathing and suffered cardiac arrest and brain damage. Two days later, she died. The hospital currently does not know how the error happened. An investigation is being performed into every step of the medication process - when it was ordered, how it was mixed and packaged, how nurses received it and how it was administered to the patient. It's not clear how the hospital knows which drug was mistakenly administered to the woman.

Unfortunately, this case is far from an isolated one. Hundreds of thousands of patients die every year because of hospital errors. It's not clear how many of these deaths are caused by medication errors. If you have been harmed by a medication mix-up, you have legal options. You may choose to file a lawsuit against the doctor, healthcare facility, pharmacist, or other facility or professional who was responsible for the error.

If you have been harmed by a medication error, call the Houston medication error attorneys at Kennedy Hodges at 888-894-0119, or learn more about us on our Facebook page.

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.